Hail, Orange
- When
- August 12, 5:28 PM EST
- Where
- Orange County, 0.61 mi W of Winter Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.600, -81.340
Penny size hail was reported near Winter Park.
The east coast sea breeze reached the Orlando area producing pulse thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
The east coast sea breeze reached the Orlando area producing pulse thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 12, 12:49 PM EST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 149 PM EDT SUN AUG 12 2007 .DISCUSSION... CURRENTLY-TONIGHT...SEA BREEZE FORMED EARLIER THAN YESTERDAY BUT THERE IS A LITTLE LESS CONVECTION THAN 24 HOURS AGO. THIS IS LIKELY DUE TO THE DRY LAYER JUST OFF THE SURFACE THAT WAS NOTED ON THE 10Z CAPE SOUNDING. SATELLITE IS SHOWING VERTICAL CLOUD GROWTH OVER THE SOUTH HALF SO EXPECT ISOLATED SHOWERS AND STORMS TO FORM AS INSOLATION INCREASES. THE FEW SHOWERS THAT HAVE FORMED AND DISSIPATED KICKED OUT A DECENT OUTFLOW BOUNDARY. ADDITIONALLY SLIGHTLY COOLER SURF TEMPERATURES WERE NOTED THIS MORNING. SO EXPECT THESE TWO FACTORS WILL HELP TO ACCELERATE THE SEA BREEZE INLAND. COVERAGE OVER THE INTERIOR MIGHT GET TO SCATTERED BY LATE THIS AFTERNOON...BUT IT HAS A WAYS TO GO. PLAN TO JUST CARRY SLIGHT CHANCE POPS PAST 00Z FOR THE INTERIOR EXCEPT FOR LAKE COUNTY WHICH I WILL KEEP AT 30 PERCENT. .MON-TUE...SMART MONEY IS NOW BEING PLACED UPON THE BULLISH UPPER ANTICYCLONE OVER THE CONTINENTAL INTERIOR AND ITS FRONT SIDE EFFECTS TO SUPPORT TRAJECTORIES THAT TRANSPORT LESS MOIST AIR DOWN THE PENINSULA. THIS IS ALSO RE-INFORCED BY THE BACK SIDE OF AMPLIFYING UPPER TROUGH PLUNGING DOWN THE EASTERN SEABOARD. RESULT WILL BE A BACKING-OFF OF POPS FROM THE NORTH TO SOUTH ACROSS THE FORECAST AREA MON AS 1.5+ INCH PWATS FALL BELOW THIS MARK FOR TUE. ISOLATED TO SCATTERED CONVECTION MON WITH BEST CHANCES SOUTH AREA. DONT EXPECT SIGNIFICANT CONTRIBUTION FROM WESTWARD MOVING TROPICAL WAVE INTERACTING WITH THE UPPER LOW PASSING THRU THE WEST CARIBBEAN...BUT CERTAINLY LENDS FURTHER JUSTIFICATION FOR STATED POP DISTRIBUTION. POPS THEN BECOMING ISOLATED ON TUE WITH UPPER FLOW PATTERN SHIFTING MORE OUT OF THE NORTH. LOW LEVEL FLOW REMAINS RELATIVELY WEAK ALLOWING LOCAL CIRCULATIONS TO FIGHT FOR SCRAPS OF MOISTURE AND SHALLOW RESIDUAL POOLS FROM PREVIOUS DAYS CONVECTION. SURFACE DEW POINTS SHOULD STAY AT LEAST 72 DEG...SO FIRE WEATHER (LOW AFTERNOON RHS) CONCERNS SHOULD REMAIN LIMITED FOR NOW. .WED-SAT...POPS WELL BELOW NORMAL FOR MOST OF THE PERIOD. SURFACE RIDGE AXIS POKES WEST ACROSS SOUTH AND CENTRAL SECTIONS OF THE PENINSULA. BOUNDARY LAYER FLOW STAYS LIGHT BUT A HOPE OF INTRODUCING AT LEAST SOME TROPICAL MOISTURE INTO THE PICTURE IN AREAS OF ONSHORE FLOW FRI INTO SAT...INCREASING FROM THE COAST AND SOUTH. FINALLY...MODEL-WISE WILL SOON NEED TO DEAL WITH GFS-TROPICAL CYCLONE SURPASSING 72W BY 00Z SUN...LATE IN THE EXTENDED FORECAST. && .AVIATION...15Z CAPE SOUNDING SHOWED MINUS 6.7 DEGREES AT 500MB SO SOME OF THE STORMS THAT FORM COULD BECOME STRONG. IT LOOKS LIKE COASTAL SITES WILL MAINLY HAVE VCTS AS ISOLATED CELLS ARE ALREADY NEAR I-95. ACTIVITY ALONG THE WEST COAST SEA BREEZE LOOKS MORE SPARSE THAN YESTERDAY...SO THE EAST/WEST COAST BOUNDARY COLLISION WILL PROBABLY BE WEST OF THE I-4 CORRIDOR AGAIN. HOWEVER THIS IS HIGHLY DEPENDENT ON THE AMOUNT OF CONVECTION THAT DEVELOPS ON THE RESPECTIVE COASTS. && .MARINE...AS NOTED IN EARLIER DISCUSSION...WE ARE LOOKING MORE LIKE THE AUGUST DOLDRUMS AND THE WINDS TONIGHT SHOULD BE LESS THAN 10 KNOTS...MAYBE ONLY 5 KNOTS...AND SEAS LESS THAN 2 FEET NEAR SHORE. WE WILL BE ON THE MORE MOIST/UNSTABLE SIDE OF THE UPPER LOW TO OUR SOUTHWEST...SO EXPECT THAT THERE WILL BE AT LEAST ISOLATED SHOWERS AND STORMS OVER THE WATERS...ESPECIALLY IN THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 93 75 93 / 10 30 10 20 MCO 77 94 75 95 / 20 30 20 20 MLB 75 91 74 92 / 10 30 20 20 VRB 75 91 75 91 / 10 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...RL LONG TERM....DS AVIATION...99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 609 AM EDT SUN AUG 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122215- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 609 AM EDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY TODAY WILL RESULT IN THE DEVELOPMENT OF SCATTERED AFTERNOON STORMS...MAINLY ACROSS THE EAST CENTRAL FLORIDA INTERIOR. INITIAL DEVELOPMENT IS EXPECTED DURING THE EARLY AFTERNOON AS THE EAST COAST SEA BREEZE TAKES SHAPE...WITH ISOLATED STORMS NEAR OR WEST OF INTERSTATE 95. THESE STORMS WILL MIGRATE SLOWLY INLAND WITH THE PROGRESSION OF THE SEA BREEZE BOUNDARY. STORM COVERAGE WILL INCREASE AND BECOME SCATTERED OVER THE INTERIOR COUNTIES BY MID AFTERNOON. THE PEAK COVERAGE AND AND MOST INTENSE STORMS ARE FORECAST FOR THE LATE AFTERNOON AND EARLY EVENING AS THE EAST COAST AND WEST COAST SEA BREEZE BOUNDARIES MERGE. THIS MERGER IS EXPECTED TO OCCUR FROM NEAR LAKE GEORGE TO ORLANDO TO KISSIMMEE...WITH STORMS MOVING SLOWLY WEST INTO LAKE COUNTY BY EARLY EVENING. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING AND LOCALLY STRONG WIND GUSTS OF 45 TO 55 MPH. ...FLOOD IMPACT... A SLOW STORM MOVEMENT OF ONLY 5 MPH TODAY AND THE EXPECTED INTERACTION OF SEA BREEZE BOUNDARIES ACROSS THE FAR INTERIOR COUNTIES MEANS THAT LOCATIONS FROM LAKE GEORGE TO ORLANDO TO KISSIMMEE AND WEST INTO LAKE COUNTY EXPERIENCE HEAVY RAINFALL. STORM TOTAL RAIN OF 2 TO 3 INCHES WILL LIKELY OCCUR IN A FEW SPOTS...ESPECIALLY ACROSS LAKE COUNTY LATE TODAY. ...EXCESSIVE HEAT IMPACT... THE COMBINATION OF TEMPERATURES REACHING THE MID 90S AND A HUMID AIR MASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES REACHING 103 TO 105 DEGREES ACROSS INTERIOR LOCATIONS AND ALONG MUCH OF THE COAST FROM ABOUT CAPE CANAVERAL NORTHWARD. THE EXCESSIVE HEAT ALONG THE COAST WILL BE MODIFIED BY A DEVELOPING SEA BREEZE BY MID AFTERNOON AND BY SCATTERED MID TO LATE AFTERNOON STORMS OVER PORTIONS OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STORMS ARE FORECAST THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON. A LOWER THAN NORMAL AMOUNT OF STORMS ARE EXPECTED MID WEEK...WITH HIGHER RAIN CHANCES RETURNING LATE IN THE WEEK AND INTO THE WEEKEND. THE MAIN THREAT FROM THE STORMS WILL BE POTENTIALLY DEADLY LIGHTNING AND LOCALLY HIGH WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE CENTRAL FLORIDA INTERIOR ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED TODAY. SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 328 PM EDT SUN AUG 12 2007 FLZ053-058-122015- OKEECHOBEE-OSCEOLA- 328 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN OKEECHOBEE COUNTY AND SOUTHEERN OSCEOLA COUNTY... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER YEEHAW JUNCTION...MOVING NORTHWEST AT 5 MPH. ADDITIONAL STORMS ARE DEVELOPING IN NORTHERN OKEECHOBEE COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 358 PM EDT SUN AUG 12 2007 FLZ041-044-122045- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 358 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHEAST LAKE COUNTY...EXTREME WESTERN VOLUSIA COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PAISLEY...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS OVER THE SAINT JOHNS RIVER WEST OF DELAND. THIS CELL MAY PROPAGATE NORTHWARD TOWARD LAKE WOODRUFF. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 440 PM EDT SUN AUG 12 2007 FLZ041-045-046-122130- INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE- 440 PM EDT SUN AUG 12 2007 ...STRONG THUNDERSTORMS EXPECTED TO DEVELOP FROM SOUTHWEST VOLUSIA COUNTY...ACROSS SEMINOLE COUNTY...AND INTO CENTRAL ORANGE COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO BOUNDARIES FORECAST TO COLLIDE OVER SOUTHWEST VOLUSIA COUNTY... SEMINOLE COUNTY AND CENTRAL ORANGE COUNTY. A STRONG STORM HAS ALREADY DEVELOPED OVER LAKE HELEN AS A RESULT OF THE ONSET OF THIS COLLISION. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP SOUTHWARD TOWARDS SANFORD AND ORLANDO BETWEEN 5 AND 6 PM. STORM MOVEMENT WILL BE SLOW AND ERRATIC. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 537 PM EDT SUN AUG 12 2007 FLZ045-046-144-122230- ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 537 PM EDT SUN AUG 12 2007 ...A FEW STRONG THUNDERSTORMS EXPECTED TO DEVELOP ACROSS SOUTHERN LAKE COUNTY...WESTERN ORANGE COUNTY AND SEMINOLE COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS BOUNDARIES...INCLUDING THE EAST COAST SEA BREEZE AND OUTFLOW FROM OTHER THUNDERSTORMS...CONVERGING JUST NORTH AND WEST OF DOWNTOWN ORLANDO STRETCHING SOUTHWEST ACROSS THE THEME PARKS AND INTO SOUTH LAKE COUNTY. ONCE THE STORMS DEVELOP THE MOVEMENT WILL BE SLOW AND ERRATIC. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
The Melbourne radar (KMLB), 86 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported near Winter Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56347.